Posted in CDC Health Alert Network Chronic Pain News

Rising Numbers of Deaths Involving Fentanyl and Fentanyl Analogs, Including Carfentanil, and Increased Usage and Mixing with Non-opioids – Health Alert Network (HAN) No. 413

Share the News
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
Like

This Health Alert Network (HAN) Update is to alert public health departments, health care professionals, first responders, and medical examiners and coroners to important new developments in the evolving opioid overdose epidemic, which increasingly involves illicitly manufactured fentanyl and an array of potent fentanyl analogs (i.e., compounds that are chemically related to fentanyl).

  •  
  •  
  •  
  •  
  •  
Continue Reading...
Posted in CDC Health Alert Network Chronic Pain News

Increases in Fentanyl Drug Confiscations and Fentanyl-related Overdose Fatalities – Health Alert Network (HAN) No. 384

Share the News
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
Like

The Centers for Disease Control and Prevention (CDC) and the Drug Enforcement Administration (DEA) are investigating recent increases in fentanyl-related unintentional overdose fatalities in multiple states across the U.S. The purpose of this HAN advisory is to: (1) alert public health departments, health care providers, first responders, and medical examiners and coroners to the possibility of additional increases in other jurisdictions, (2) provide recommendations for improving detection of fentanyl-related overdose outbreaks and (3) encourage states to expand access to naloxone and training for administering naloxone to reduce opioid overdose deaths.

  •  
  •  
  •  
  •  
  •  
Continue Reading...
Posted in CDC Health Alert Network Chronic Pain News

Influx of Fentanyl-laced Counterfeit Pills and Toxic Fentanyl-related Compounds Further Increases Risk of Fentanyl-related Overdose and Fatalities – Health Alert Network (HAN) No. 395

Share the News
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
Like

CDC on October 26, 2015, CDC issued HAN 384 that alerted (1) public health departments, health care professionals, first responders, and medical examiners and coroners of the increase in fentanyl-related unintentional overdose fatalities in multiple states primarily driven by illicitly manufactured fentanyl (IMF) (i.e., non-pharmaceutical fentanyl); (2) provided recommendations for improving detection of fentanyl-related overdose outbreaks; and (3) encouraged states to expand access to naloxone and training for administering naloxone to reduce opioid overdose deaths.

  •  
  •  
  •  
  •  
  •  
Continue Reading...